Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Note on Estimation of Bounds of Random Variables

P. Van Der Watt
Biometrika
Vol. 67, No. 3 (Dec., 1980), pp. 712-714
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2335149
Stable URL: http://www.jstor.org/stable/2335149
Page Count: 3
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Note on Estimation of Bounds of Random Variables
Preview not available

Abstract

An estimator and large sample confidence intervals for the upper bound of a random variable are proposed. For the cases considered the estimator is asymptotically considerably more efficient in the sense of smallest mean squared error than the estimators proposed by Robson & Whitlock (1964) and by Cooke (1979). The expected length of the two-sided large sample confidence interval is considerably smaller than the expected length of the corresponding interval proposed by Cooke (1979).

Page Thumbnails

  • Thumbnail: Page 
712
    712
  • Thumbnail: Page 
713
    713
  • Thumbnail: Page 
714
    714